Skip to content
My WebMD Sign In, Sign Up
2 years with no period as an athlete
avatar
An_253597 posted:
Hey, 22 years old who in the past struggled with binging and very low calorie intake. That was nearly over 3 years ago. My period was irregular but I didn't think much of it. Then 2 years ago it has stopped. I have not had my period since. While I am still very active with working out and eating all back to normal since signing up with a trainer.


Though this past July I had intercourse and took Plan B. I had heavy flow for 3 days and that was the last of it. I have take 3 pregnancy tests just in case and ALL negative (taken week spans apart). But I am still am VERY nervous why while my training and eating is "normal" I still have no period.


I will be going to the doctor next week for the first time in years and very nervous. Though I would like your opinion.

Thanks!
Reply
 
avatar
fcl responded:
Your training and eating may well be "normal" but ovulation can stop due to low body fat. Could this be your case?
 
avatar
newgirl2010 responded:
With the Plan B and three pregnancy tests take weeks apart, it doesn't sound like pregnancy. Plan B probably prompted the bleeding due to the hormones in the pill. (Just as you would get a period if you were on the pill--even though you aren't getting one now). I would "guess" it is the exercise and not getting enough calories to sustain your activity level. Also, is it possible that your definition of "normal" is skewed by your past eating disorder? what is your bmi?
 
avatar
An_253597 replied to fcl's response:
It could be. I did have a low body fat the past two years but never measured. I can probably get that measured when I visit the doctors next week with more info.


Helpful Tips

birth control pills and gelatin-like clots
I started taking birth control pills because I had an ovarian cyst that made periods painful. Now when I'm on my periods, I will go to the ... More
Was this Helpful?
34 of 73 found this helpful

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.